North Dakota, 2006

Hail in North Dakota, May 27, 2006

May 27, 2006 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 27, 2:30 AM CST, 6 hours 40 minutes earlier.

Area forecast discussion, May 27, 2:30 AM CST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 AM CDT SAT MAY 27 2006

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...
MAIN FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM WILL CONTINUE TO
BE CONVECTIVE CHANCES LATER THIS AFTERNOON AND TONIGHT...DAYTIME
TEMPERATURES TODAY AND SUNDAY WITH A TIGHT TEMPERATURE GRADIENT
NORTHWEST TO SOUTHEAST...THEN ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS SUNDAY AFTERNOON THROUGH MONDAY.

CURRENTLY...SURFACE TROUGH EXTENDING FROM SOUTHWEST TO NORTH CENTRAL
OVER THE STATE...WITH UPPER LEVEL RIDGE OFF TO THE EAST AND
SOUTHWEST FLOW ALOFT. CONVECTION HAS DECREASED IN INTENSITY THE PAST
FEW HOURS WITH NOTHING SEVERE OVER THE FORECAST AREA AT THE MOMENT.
WILL CONTINUE TO MONITOR.

WILL SEE ANOTHER ROUND OF STRONG TO SEVERE STORMS THIS AFTERNOON AND
TONIGHT. SURFACE TROUGH REMAINS NEARLY STATIONARY SOUTHWEST TO
NORTHEAST OVER CENTRAL NORTH DAKOTA. MODEL SOUNDINGS DEPICTING A
WEAKER CAP ALONG THE TROUGH LINE THIS AFTERNOON...SO INTRODUCED
SCATTERED THUNDER ALONG THE BOUNDARY. ANY CAP THAT DOES EXIST WILL
LIKELY BE BROKEN AS A SHORT WAVE MOVES NORTH ALONG THE SOUTHWESTERLY
FLOW ALOFT THIS AFTERNOON. ANOTHER WARM DAY IN STORE SOUTH CENTRAL
AND SOUTHEAST WITH 850H TEMPS 20-25C AND 1000-500MB THICKNESS AROUND
580 DAM. THUNDERSTORMS WILL CONTINUE DURING THE EVENING SPREADING
NORTH OVERNIGHT. SURFACE TROUGH PUSHES EAST SUNDAY...ALLOWING COOLER
TEMPS TO FILTER IN WEST AND CENTRAL...WITH CONTINUED CHANCES OF
SHOWERS AND THUNDERSTORMS...BUT WITH STRONG TO SEVERE CHANCES
PUSHING EAST ALONG WITH BEST INSTABILITY. INCREASED POPS SUNDAY
NIGHT WITH SHORT WAVE ENERGY MOVING NORTH THROUGH THE REGION...WITH
MAINLY SHOWER ACTIVITY EXPECTED. FOR MEMORIAL DAY...TEMPERATURES
ACROSS THE FORECAST AREA WILL BE NEAR TO SLIGHTLY BELOW SEASONAL
WITH A COOLER AIR MASS OVER THE NORTHERN PLAINS. SHOULD SEE
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MONDAY AS WELL WITH
GOOD LAPSE RATES UNDER THE COOL AIR ALOFT.

.LONG TERM...TUESDAY THROUGH FRIDAY...
00Z GFS BRINGS A DIFFUSE UPPER TROUGH ACROSS THE NORTHERN PLAINS
EARLY IN THE PERIOD. THIS IS FOLLOWED BY A NORTHWEST FLOW ALOFT AND
EVENTUALLY THE UPPER RIDGE BUILDS INTO WESTERN NORTH DAKOTA. EXPECT
THE NORTHWEST FLOW WILL KEEP TEMPERATURES NEAR NORMAL THROUGH
FRIDAY. MADE VERY LITTLE CHANGE TO ONGOING TEMPERATURE FORECAST.
TRIMMED BACK POPS A BIT FOR LATE IN THE PERIOD AS THE NORTHWEST FLOW
AND UPPER RIDGE SHOULD LIMIT THUNDERSTORM THREAT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

NH/JF
Hazardous weather outlook, May 27, 3:49 AM CST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
449 AM CDT SAT MAY 27 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-281000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
449 AM CDT SAT MAY 27 2006 /349 AM MDT SAT MAY 27 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A TROUGH OF LOW PRESSURE WILL REMAIN NEARLY STATIONARY ACROSS THE
CENTRAL FORECAST AREA TODAY AND TONIGHT. THUNDERSTORMS ARE
EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON AND CONTINUE INTO
THE NIGHTTIME HOURS. SOME THUNDERSTORMS WILL LIKELY BE
SEVERE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON AND TONIGHT.

NH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pierce

When
May 27, 9:10 AM CST to 9:13 AM CST
Where
Pierce County, 6 mi SE of Rugby
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.300, -99.883

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505317.